Case Report “Tenofovir Alafenamide Induced Alopecia in a Zambian Teenager”

A call for pharmacovigilance

  • Jean Mwanamwalye Mukumbuta Department of Pharmacy, Pharmacovigilance Focal Point Person, Livingstone Central Hospital
  • Benedict Moonga Department of Paediatric and Child Health, Livingstone Central Hospital
  • Malan Malumani Head of Dermatology and Venereology Unit, Department of Internal Medicine, Livingstone Central Hospital. https://orcid.org/0000-0002-9149-002X
Keywords: Tenofovir Alafenamide, Alopecia, Adverse Drug Reactions, Pharmacovigilance, PLWHIV

Abstract

Adverse drug reactions continue to pose a global risk in the fight against HIV. In an attempt to attain end the AIDS pandemic by 2030, newer drugs are being formulated with better efficacy and fewer side effects. However, these new drugs still have Adverse Drug Reactions (ADRs) which may affect adherence and compliance. We present a rare case of Tenofovir Alafenamide (TAF) induced alopecia of a Zambian teenager in the context of pharmacovigilance as a tool to identify ADRs which may or may not Have been identified during clinical trials.

This is a wake-up call to all health care workers to identify and report ADRs and use the established channels to affect policy change.

Downloads

Download data is not yet available.
Published
2021-04-06
How to Cite
Mukumbuta, J., Moonga, B., & Malumani, M. (2021). Case Report “Tenofovir Alafenamide Induced Alopecia in a Zambian Teenager”. Medical Journal of Zambia, 48(1), 63 - 66. Retrieved from https://mjz.co.zm/index.php/mjz/article/view/726
Section
Case Reports